- Open Access
On the generalized Hyers-Ulam-Rassias stability problem of radical functional equations
© Kim et al.; licensee Springer 2012
- Received: 1 December 2011
- Accepted: 9 August 2012
- Published: 31 August 2012
In this paper, the generalized Hyers-Ulam-Rassias stability problem of radical quadratic and radical quartic functional equations in quasi-β-Banach spaces and then the stability by using subadditive and subquadratic functions for radical functional equations in -Banach spaces are given.
MSC:39B82, 39B52, 46H25.
- radical functional equations
- Hyers-Ulam-Rassias stability
- quasi-β-normed spaces
- subadditive and subquadratic functions
In 1960, the stability problem of functional equations originated from the question of Ulam [1, 2] concerning the stability of group homomorphisms. The famous Ulam stability problem was partially solved by Hyers  in Banach spaces. Later, Aoki  and Bourgin  considered the stability problem with unbounded Cauchy differences. Rassias [6–9] provided a generalization of Hyers’ theorem by proving the existence of unique linear mappings near approximate additive mappings. On the other hand, Rassias [10, 11] considered the Cauchy difference controlled by a product of different powers of norm. The above results have been generalized by Forti  and Gǎvruta , who permitted the Cauchy difference to become arbitrary unbounded. Gajda and Ger  showed that one can get analogous stability results for subadditive multifunctions. Gruber  remarked that Ulam’s problem is of particular interest in probability theory and in the case of functional equations of different types. Recently, Baktash et al. , Cho et al. [17–20], Gordji et al. [21–24], Lee et al. [25, 26], Najati et al. [27, 28], Park et al. , Saadati et al.  and Savadkouhi et al.  have studied and generalized several stability problems of a large variety of functional equations.
Thus it is natural that each equation is said to be a quadratic functional equation. In particular, every solution of the quadratic equation (1.1) is said to be a quadratic function.
The functional equation (1.2) clearly has as a solution when f is a real valued function of a real variable. So, it is said to be a quartic functional equation.
for all and if and only if ;
There is a constant such that for all .
Then is called a quasi-β-normed space if is a quasi-β-norm on X. The smallest possible K is called the module of concavity of . A quasi-β-Banach space ia a complete quasi-β-normed space.
A quasi-β-norm is called a -norm if for all . In this case, a quasi-β-Banach space is called a -Banach space.
and discuss the generalized Hyers-Ulam-Rassias stability problem in quasi-β-normed spaces and then the stability by using subadditive and subquadratic functions for the functional equations (1.3) and (1.4) in -Banach spaces.
Using an idea of Gǎvruta , we prove the generalized stability of (1.3) and (1.4) in the spirit of Ulam, Hyers and Rassias.
In , Khodaei et al. proved the following result:
If f satisfies the functional equation (1.3), then f is quadratic.
If f satisfies the functional equation (1.4), then f is quartic.
for all . So it follows from (2.5) and (2.7) that f satisfies (1.2). Therefore, f is quartic. This completes the proof. □
for all .
for all .
for all . Then and, by Lemma 2.1, is a quadratic function. Taking the limit in (2.15) with , we find that a function satisfies (2.10) near the approximate function f of the functional equation (1.3).
for all . Letting , we establish for all . This completes the proof. □
for all .
Proof If x is replaced by in the inequality (2.13), then the proof follows from the proof of Theorem 2.2. □
for all .
for all .
Now, we give an example to illustrate that the functional equation (1.3) is not stable for in a quasi-1-Banach space with .
which contradicts (2.18). Therefore, the quadratic equation (1.3) is not stable for in Corollary 2.5.
for all .
for all . Then, we have , and by Lemma 2.1, is quartic. Taking the limit in (2.27) with , we obtain that a function satisfies (2.19) near the approximate function f of the functional equation (1.4). The remaining assertion is similar to the corresponding part of Theorem 2.2. This completes the proof. □
for all .
for all .
for all and .
for all and .
From now on, we establish the modified Hyers-Ulam-Rassias stability of the equations (1.3) and (1.4) in a -Banach space .
for all . Letting , we have the uniqueness of . This completes the proof. □
for all .
The remaining part follows as the proof of Theorem 2.9. This completes the proof. □
for all .
for all . Thus the function is quartic. Taking the limit in (2.33) with , satisfies (2.31) near the approximate function f of the functional equation (1.4). The remaining proof is similar to that of Theorem 2.9. This completes the proof. □
for all .
This research was supported by Dongeui University (2011AA088) and the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (Grant Number: 2011-0021821).
- Ulam SM: A Collection of Mathematical Problems. Interscience, New York; 1960.Google Scholar
- Ulam SM: Problems in Modern Mathematics. Wiley, New York; 1964.Google Scholar
- Hyers DH: On the stability of the linear functional equation. Proc. Natl. Acad. Sci. USA 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleGoogle Scholar
- Aoki T: On the stability of the linear transformation in Banach spaces. J. Math. Soc. Jpn. 1950, 2: 64–66. 10.2969/jmsj/00210064View ArticleGoogle Scholar
- Bourgin DG: Classes of transformations and bordering transformations. Bull. Am. Math. Soc. 1951, 57: 223–237. 10.1090/S0002-9904-1951-09511-7MathSciNetView ArticleGoogle Scholar
- Rassias TM (Ed): Functional Equations, Inequalities and Applications. Kluwer Academic, Dordrecht; 2003.Google Scholar
- Rassias TM: On the stability of functional equations and a problem of Ulam. Acta. Appl. Math. 2000, 62: 23–130. 10.1023/A:1006499223572MathSciNetView ArticleGoogle Scholar
- Rassias TM: On the stability of the linear function in Banach spaces. Proc. Am. Math. Soc. 1978, 72: 297–300. 10.1090/S0002-9939-1978-0507327-1View ArticleGoogle Scholar
- Rassias TM, Šemrl P: On the behavior of mappings which do not satisfy Hyers-Ulam stability. Proc. Am. Math. Soc. 1992, 114: 989–993. 10.1090/S0002-9939-1992-1059634-1View ArticleGoogle Scholar
- Rassias JM: Solution of a problem of Ulam. J. Approx. Theory 1989, 57: 268–273. 10.1016/0021-9045(89)90041-5MathSciNetView ArticleGoogle Scholar
- Rassias JM: On approximation of approximately linear functions by linear functions. J. Funct. Anal. 1982, 46: 126–130. 10.1016/0022-1236(82)90048-9MathSciNetView ArticleGoogle Scholar
- Forti GL: The stability of homomorphisms and amenability, with applications to functional equations. Abh. Math. Semin. Univ. Hamb. 1987, 57: 215–226. 10.1007/BF02941612MathSciNetView ArticleGoogle Scholar
- Gǎvruta P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive functions. J. Math. Anal. Appl. 1994, 184: 431–436. 10.1006/jmaa.1994.1211MathSciNetView ArticleGoogle Scholar
- Gajda Z, Ger R: Subadditive multifunctions and Hyers-Ulam stability. Intern. Schriftenreihe Numer. Math. 80. In General Inequalities 5. Birkhäuser, Basel; 1987:281–291.View ArticleGoogle Scholar
- Gruber PM: Stability of isometries. Trans. Am. Math. Soc. 1978, 245: 263–277.View ArticleGoogle Scholar
- Baktash E, Cho YJ, Jalili M, Saadati R, Vaezpour SM: On the stability of cubic mappings and quadratic mappings in random normed spaces. J. Inequal. Appl. 2008., 2008: Article ID 902187Google Scholar
- Cho YJ, Gordji ME, Zolfaghari S: Solutions and stability of generalized mixed type QC functional equations in random normed spaces. J. Inequal. Appl. 2010., 2010: Article ID 403101Google Scholar
- Cho YJ, Kang JI, Saadati R: Fixed points and stability of additive functional equations on the Banach algebras. J. Comput. Anal. Appl. 2012, 14: 1103–1111.MathSciNetGoogle Scholar
- Cho YJ, Park C, Saadati R: Functional inequalities in non-Archimedean in Banach spaces. Appl. Math. Lett. 2010, 23: 1238–1242. 10.1016/j.aml.2010.06.005MathSciNetView ArticleGoogle Scholar
- Cho YJ, Saadati R: Lattice non-Archimedean random stability of ACQ functional equation. Adv. Differ. Equ. 2010. doi:10.1186/1687–1847–2011–31Google Scholar
- Gordji ME, Kenary HA, Rezaei H, Lee YW, Kim GH: Solution and Hyers-Ulam-Rassias stability of generalized mixed type additive-quadratic functional equations in fuzzy Banach spaces. Abst. Appl. Anal. 2012., 2012: Article ID 953938Google Scholar
- Gordji ME, Khodaei H, Ebadian A, Kim GH: Nearly radical quadratic functional equations in p -2-normed spaces. Abst. Appl. Anal. 2012., 2012: Article ID 896032Google Scholar
- Gordji ME, Khodaei H: On the generalized Hyers-Ulam-Rassias stability of quadratic functional equations. Abst. Appl. Anal. 2009., 2009: Article ID 923476Google Scholar
- Gordji ME, Parviz M:On the Hyers-Ulam stability of the functional equation . Nonlinear Funct. Anal. Appl. 2009, 14: 413–420.MathSciNetGoogle Scholar
- Lee YH, Jung SM: A fixed point approach to the stability of an n -dimensional mixed-type additive and quadratic functional equation. Abst. Appl. Anal. 2012., 2012: Article ID 482936Google Scholar
- Lee YH, Jung SM, Rassias TM: Stability of the n -dimensional mixed-type additive and quadratic functional equation in non-Archimedean normed spaces. Abst. Appl. Anal. 2012., 2012: Article ID 401762Google Scholar
- Najati A, Cho YJ: Generalized Hyers-Ulam stability of the pexiderized Cauchy functional equation in non-Archimedean spaces. Fixed Point Theory Appl. 2011., 2011: Article ID 309026Google Scholar
- Najati A, Kang JI, Cho YJ: Local stability of the pexiderized Cauchy and Jensen’s equations in fuzzy spaces. J. Inequal. Appl. 2011, 2011: 78–85. doi:10.1186/1029–242x-2011–78 10.1186/1029-242X-2011-78MathSciNetView ArticleGoogle Scholar
- Park C, Cho YJ, Kenary HA: Orthogonal stability of a generalized quadratic functional equation in non-Archimedean spaces. J. Comput. Anal. Appl. 2012, 14: 526–535.MathSciNetGoogle Scholar
- Saadati R, Cho YJ, Vahidi J: The stability of the quartic functional equation in various spaces. Comput. Math. Appl. 2010, 60: 1994–2002. 10.1016/j.camwa.2010.07.034MathSciNetView ArticleGoogle Scholar
- Savadkouhi MB, Gordji ME, Ghobadipur N:On the Cauchy-Rassias stability of the functional equation . Nonlinear Funct. Anal. Appl. 2009, 14: 665–675.MathSciNetGoogle Scholar
- Lee SH, Im SM, Hawng IS: Quartic functional equations. J. Math. Anal. Appl. 2005, 307: 387–394. 10.1016/j.jmaa.2004.12.062MathSciNetView ArticleGoogle Scholar
- Tober J: Stability of Cauchy functional equation in quasi-Banach spaces. Ann. Pol. Math. 2004, 83: 243–255. 10.4064/ap83-3-6View ArticleGoogle Scholar
- Gordji ME, Khodaei H, Kim HM: Approximate quartic and quadratic mappings in quasi-Banach spaces. Int. J. Math. Math. Sci. 2011., 2011: Article ID 734567Google Scholar
- Kang D: On the stability of generalized quartic mappings in quasi- β -normed spaces. J. Inequal. Appl. 2010., 2010: Article ID 198098Google Scholar
- Rassias JM, Kim HM: Generalized Hyers-Ulam stability for general additive functional equation in quasi- β -normed spaces. J. Math. Anal. Appl. 2009, 356: 302–309. 10.1016/j.jmaa.2009.03.005MathSciNetView ArticleGoogle Scholar
- Ravi K, Rassias JM, Kodandan R: Generalized Ulam-Hyers stability of an AQ-functional equation in quasi-beta-normed spaces. Math. Aeterna 2011, 1: 217–236.MathSciNetGoogle Scholar
- Khodaei H, Gordji ME, Kim SS, Cho YJ: Approximation of radical functional equations related to quadratic and quartic mappings. J. Math. Anal. Appl. 2012, 395: 284–297. 10.1016/j.jmaa.2012.04.086MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.